Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 211, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 13, 2019, 8:29 PM EST for Baldwin County, Washington County, Wilkinson County, Georgia. It took effect at Dec 14, 2019, 1:08 AM EST. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2019, 8:29 PM EST (01:29 UTC)
- In effect from
- Dec 14, 2019, 1:08 AM EST
- Expired
- Dec 14, 2019, 8:22 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River at Milledgeville (MLGG1). The gauge peaked at 22.68 ft at Dec 14, 2019, 6:00 AM EST.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
076
WGUS42 KFFC 140129
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
829 PM EST Fri Dec 13 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC009-303-319-141528-
/O.NEW.KFFC.FL.W.0211.191214T1048Z-191214T1948Z/
/MLGG1.1.ER.191214T1048Z.191214T1200Z.191214T1348Z.NO/
829 PM EST Fri Dec 13 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Oconee River near Milledgeville.
* From late tonight until Saturday afternoon.
* At 7PM Friday the stage was 19.2 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 22.3 feet by tomorrow morning.The river will fall
below flood stage by late tomorrow morning or early tomorrow afternoon.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$4 follow-up statements
570
WGUS82 KFFC 140613
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
113 AM EST Sat Dec 14 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-141948-
/O.EXT.KFFC.FL.W.0211.191214T0608Z-191214T1948Z/
/MLGG1.1.ER.191214T0543Z.191214T1200Z.191214T1348Z.NO/
113 AM EST Sat Dec 14 2019
The Flood Warning continues for
The Oconee River near Milledgeville.
* Until this afternoon.
* At 1 AM Saturday the stage was 22 feet...and slowly rising.
* Minor flooding is occurring.
* Flood stage is 22 feet.
* The river will continue rising to near 22.3 feet this morning. The
river will fall below flood stage by late this morning or early
this afternoon.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$692
WGUS82 KFFC 141443
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
943 AM EST Sat Dec 14 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-150443-
/O.EXT.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191214T1800Z.191216T0600Z.NO/
943 AM EST Sat Dec 14 2019
...Flood Warning extended until Monday morning...
* Flood Warning continues for
The Oconee River near Milledgeville.
* Until Monday morning.
* At 9 AM Saturday the stage was 22.6 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22 feet.
* The river level will remain steady or slowly rise to near 22.7
feet by this afternoon. The river is expected to fall below flood
stage early Monday morning, but this could occur sooner.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$554
WGUS82 KFFC 142302
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
602 PM EST Sat Dec 14 2019
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC021-153-169-207-289-151301-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T1200Z/
/MACG1.1.ER.191214T2337Z.191215T1200Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019
The Flood Warning continues for
The Ocmulgee River near Macon.
* From this evening until Monday morning.
* At 530 PM Saturday the stage was 17.4 feet...and near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 18.5 feet by tomorrow morning.The river will fall
below flood stage by early Monday morning.
* At 19 feet...Minor flooding continues. The Macon Greenway
Ocmulgee Heritage Trail will begin to flood in areas just north of
the Martin Luther King Boulevard bridge. The public should not use
this portion of the trail. In addition...the lowest sections of the
Charles Jones Gateway Park will flood. Portions of agricultural
lands well downstream will be under two feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC009-303-319-151301-
/O.CON.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191215T0000Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019
The Flood Warning continues for
The Oconee River near Milledgeville.
* Until Monday morning.
* At 545 PM Saturday the stage was 22.1 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 22 feet.
* At 22 feet...Flood stage is reached. Minor flooding occurs
upstream and downstream from the gage located around one half mile
upstream from the Georgia Highway 22 and 24 bridge. Low lying
portions of woodlands and pasture in the natural flood plain will
begin to flood. This will include portions of the sidewalks in the
Oconee River Greenway Park just downstream from the bridge.
Sinclair Dam will have one to two gates open to reach this height.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$207
WGUS82 KFFC 150122
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Sat Dec 14 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Milledgeville affecting Baldwin...Washington and
Wilkinson Counties
GAC009-303-319-150152-
/O.CAN.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191214T1145Z.191214T2347Z.NO/
822 PM EST Sat Dec 14 2019
The Flood Warning is cancelled for
The Oconee River near Milledgeville.
* This takes effect immediately.
* At 08PM Saturday the stage was 20.2 feet...and
falling.
* Flood stage is 22 feet.
* The creek/river will continue to fall.
* At 20 feet...Bankfull conditions will occur upstream and
downstream from the stream gage located on the right bank of the
river around one half mile upstream from the Georgia Highway 22 and
24 bridge. The water level will reach the top of the boat ramp just
downstream from the bridge. Cattle located on the flood plain and
logging equipment near the river banks should be moved to higher
ground.
&&
LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
3297 8316 3304 8324
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:50 PM EST, 39 minutes earlier.
Area forecast discussion, Dec 13, 7:50 PM EST, 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 750 PM EST Fri Dec 13 2019 .UPDATE... made a few minor adjustments to the weather grids, lightning pushing a little farther north than previously depicted in the grids. The remainder of the forecast elements remain well on track this evening and minimal changes made otherwise. 20 && .PREV DISCUSSION... /Issued 640 PM EST Fri Dec 13 2019/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... Broad upper trough over the southeast will continue into late Saturday...with flow becoming more zonal by the end of the period. A series of short waves will rotate through the trough during this time. The first wave...which brought rain to our area overnight...was moving into the Carolinas. Rain will continue to redevelop this afternoon and into the overnight as the next wave approaches. Expect the wedge to hold until the surface front enters western GA toward sunrise Saturday...with pops diminishing from the west late tonight. Low pops will continue in the far north through Saturday afternoon as the last wave moves through the TN Valley. With easterly winds and rain...temperatures may be close to afternoon max values with little cooling expected through the evening. So overnight lows should be non diurnal over much of the area. At this time no flood watch is planned. 41 LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The start of the long-term forecast period will bring a dry respite on Sunday with surface high pressure over the Southeast and zonal flow aloft ahead of the next trough pushing into the southern Rockies. Temperatures Sunday will range from the 50s north to the mid 60s in central Georgia. On Monday, the next system will take shape as the upper trough swings into the Plains and a surface low develops in the ArkLaTex region. Showers will increase across north Georgia as early as Monday afternoon, and temperatures Monday will warm 10-15 degrees above normal in advance of the cold front. The surface low will lift northeastward into the Ohio Valley Monday evening into Monday night, dragging the cold front eastward into the forecast area by Tuesday morning. PoPs will thus be on the increase during this time across north Georgia and transition southeastward through the day Tuesday as the cold front pushes across the area. Currently, the higher risk for strong/severe thunderstorms looks to be to our west where better alignment of instability and shear will be present. While shear will remain favorable, surface instability will be quickly waning as the front enters the forecast area Monday night. The risk for any strong thunderstorms will continue to be monitored as we approach this time frame. At this time, included slight chance thunder across the western half of the area Monday night into Tuesday morning. Healthy rainfall totals continue to be expected from Monday into Tuesday, specifically in far north Georgia where widespread 1-1.5" and isolated amounts up to 2" are currently forecast. The front will clear the area Tuesday night into Wednesday morning bringing dry weather and much cooler temperatures. After highs 5-10 degrees below normal on Wednesday, widespread freezing temperatures appear likely by Thursday morning. RW AVIATION... 00Z Update... IFR or lower conditions are expected to predominate across the forecast area through the overnight period. Will see conditions transitioning to IFR to MVFR between 10Z and 14Z most areas and VFR by 18-22Z most areas. Widespread drizzle and fog through the overnight period as well with scattered to numerous showers. Isolated thunderstorms are possible across central Georgia, however these should remain south of the Atlanta metro area TAF sites and KAHN. Northeast to east winds 4-10kt become north to northwest after 06Z and increase to 9-14kt w/ gusts 17-20kt by 18Z. //ATL Confidence...00Z Update... Confidence is medium to high on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 41 55 39 61 / 80 20 5 0 Atlanta 42 54 39 60 / 80 20 5 0 Blairsville 41 48 34 54 / 80 40 20 5 Cartersville 43 54 38 60 / 80 20 10 5 Columbus 44 58 41 66 / 80 10 5 0 Gainesville 42 52 38 58 / 80 20 10 5 Macon 44 59 38 64 / 80 20 5 0 Rome 43 54 38 59 / 80 30 10 5 Peachtree City 44 56 38 62 / 80 20 5 0 Vidalia 44 60 41 66 / 80 30 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....BDL AVIATION...20
Hazardous weather outlook, Dec 13, 3:44 AM EST, 16 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 344 AM EST Fri Dec 13 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 344 AM EST Fri Dec 13 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A few thunderstorms with lightning and brief heavy rainfall are possible in portions of central Georgia through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... An approaching cold front will bring the chance for thunderstorms by late Monday into Tuesday, especially across the western half of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Dec 13, 8:22 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
822 PM EST FRI DEC 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 E PLANT HARLEE BRANCH 33.19N 83.21W
12/13/2019 HANCOCK GA EMERGENCY MNGR
EM REPORTED ISLAND CREEK DR. WASHED OUT NEAR THE
INTERSECTION WITH FOX GLOVE DR.
&&
EVENT NUMBER FFC1900792
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:46 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 5 hr |
| Dec 14, 10:03 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 24 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.